Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

July 18, 2017Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 18, 2017, 3:08 PM EDT for Flagler County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2017, 3:08 PM EDT (19:08 UTC)
Expired
Jul 18, 2017, 3:45 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS82 KJAX 181908
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT TUE JUL 18 2017
 
FLZ038-181945-
Flagler FL-
308 PM EDT TUE JUL 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
345 PM EDT...

At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Flagler Beach, moving north at 5 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Flagler Beach, Bunnell and Beverly Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2947 8109 2946 8112 2943 8110 2943 8111
      2942 8114 2941 8115 2932 8115 2929 8123
      2945 8135 2955 8112
TIME...MOT...LOC 1908Z 152DEG 8KT 2940 8119 

$$

SHULER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:10 AM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jul 18, 10:10 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1010 AM EDT Tue Jul 18 2017

.UPDATE...Surface analysis was showing a trough just offshore the
Carolina coast while there was a weak pressure pattern over the
area. There was a mid/upper low closing off over southern Virginia
with a trough extending southwest to across southern Miss. Mid
level impulses were traversing around the upper low which were
helping to produce early convection along the gulf coast which
was moving east. Morning sounding from Jax showed a moist and
unstable southwest flow with a cap noted roughly between the
surface and 850 MB. This...along with considerable debris
clouds will help delay the onset of storms until at least
mid to late afternoon when convective temp will be reached.
12Z high-res HRRR indicating scattered storms will first
initiate along both gulf and atlantic seabreezes and
move inland during the mid/late afternoon. Some storms
may be strong...especially inland areas where seabreezes
and outflows merge...and produce brief wet microbursts.
Some storms may also migrate back towards the east coast
late afternoon/early before fading out.

&&

.AVIATION...VFR conditions will prevail this morning with high
cloud deck along and north of the I-10 corridor. Expect scattered
to numerous showers and thunderstorms from mid afternoon into
the early eve. On next TAF package will probably go with VCTS at
all terminals aft 18Z with possible amendments into the early
evening.

&&

.MARINE...Surface ridge will remain south of the area through the
week with a light southwesterly flow becoming southeasterly each
afternoon and evening due to the Atlantic sea breeze. Scattered
storms mainly in the afternoon and eve which will move northeast.
Seas will generally remain in the 2 to 4 foot range with winds
and seas below Small Craft Exercise Caution criteria.

Rip Currents: Low risk through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  73  92  74 /  60  20  30  10
SSI  87  78  89  78 /  50  20  30  10
JAX  91  75  91  75 /  70  20  50  20
SGJ  87  74  89  75 /  60  20  30  20
GNV  91  73  91  74 /  60  20  60  30
OCF  91  73  91  74 /  70  20  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

PP/PW/WC
Hazardous weather outlook, Jul 18, 3:11 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
311 AM EDT Tue Jul 18 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-181015-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
311 AM EDT Tue Jul 18 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Numerous showers and thunderstorms are expected to develop this
afternoon and evening. Frequent lighting, heavy rainfall and
localized flooding are the primary hazards. A few storms could
produce strong wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and thunderstorms are expected each day...most
numerous in the afternoon and evening. Strong storms are possible
Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to self activate this afternoon if warnings
are issued.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 18, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT TUE JUL 18 2017

FLZ038-181945-
Flagler FL-
308 PM EDT TUE JUL 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
345 PM EDT...

At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Flagler Beach, moving north at 5 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Flagler Beach, Bunnell and Beverly Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2947 8109 2946 8112 2943 8110 2943 8111
      2942 8114 2941 8115 2932 8115 2929 8123
      2945 8135 2955 8112
TIME...MOT...LOC 1908Z 152DEG 8KT 2940 8119

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:45 PM EDTAreal Flood AdvisoryJAXFlagler90 min
Jul 18, 3:38 PM EDTAreal Flood AdvisoryJAXFlagler112 min
Jul 18, 4:31 PM EDTSpecial Weather StatementJAXPutnam44 min
Jul 18, 4:35 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns40 min
Jul 18, 5:36 PM EDTSpecial Weather StatementJAXMarion39 min
Jul 18, 7:32 PM EDTSpecial Weather StatementJAXAlachua43 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.